It's Day 4. I feel worse than ever. The physical w/d are finally kicking in (I guess they just started late). I didn't sleep last night. My entire body hurts and I feel like I could fall over at any second. Completely exhausted. My mind is like jello. I feel like I'm going into a dark place. I just need to share. I thought I was through the worst of it? This is the longest I've been clean in four years. I hate to say it, but thus far, sobriety *****.
Hey there....physical w/d's do stink,I won't lie.Hang in there!!! Sobriety gets better...stay strong.Try to alleviate the body aches by some ibuprofen maybe?Are you able to just be at home on the couch and tough it out?What were you using,and for how long? You made the right choice...just stay strong and keep your guard up.Are you attending any aftercare (NA,etc?)Here to help!!~A
I'm working. No na meetings. I was addicted to painkillers for 4 years (mainly hydrocodone). I feel that work is a good thing, even if I do feel awful. When my mind is idle, that's when I have self-doubt and temptation. I plan on attending a meeting this weekend. Do they really help?
Hey,Yes this does suk.It is good that you can work though.It is going to get better over the next few days especially in your general functioning.Those dark thoughts are only temporary.Na helps for alot of people but if you don't like it there are other ways to get and stay sober.Exercise some if you can.This will help alot.Hang in there buddy
day 4 is NOT pleasant often times the worse but usually day 5 is a turn around it gets better as the days go on. I am at day 32 and still am not sleeping all the way and still have bout sof restless legs and evergy spurts. Not trying to bring u down but just so u know it does take a while but it is SOOOO worth it... i think we have to go through these painful w/d so we will stay clean because we always remember them.. stay the coarse it does get better i am sure u will notice a differenct tommorrow the fact hta ur working is a PLUS ur right u dont want idol time it makes it 10 times worse as soon as u can start taking small walks even tho u dont feel like it force urslef it gets them chemicals working in ur brain and will help. Hot baths help too... praying fo ru keep ur eye on the prize it is sooo worth it...
Hey...what you're feeling will pass.Do what you can to stay busy ie:working,etc.Try exercising also as Ricart70 said.NA meetings helped me,they're free,and they're everywhere.Of course there are many other alternatives to NA.NA is just very accesible.You have the willpower-you CAN do this.When you feel the mental thing hit you get on here and post,read posts,the Health Pages,etc.We're always here!Do you have an aftercare plan at all?
Wow guys thank you all so much! This is very encouraging. nobody in my life knows I have a problem. It's a big secret. No aftercare plan. I tried outpatient two years ago. They put me on suboxone. I just started getting high on those instead. I almost got in a fight with one of the therapist so I quit the program a week early. I'm cold turkey right now. I have no clue how I'm keeping together but I am. You guys are great btw. It's just so weird to talk about this when you've kept it a secret for so many years.
Hi, I just want you to know that you will find the courage inside to hang on and stay clean. It's one day at a time. When I started telling people about life in hell with addiction to Vicodin, everyone was shocked. Because we become experts at hiding what's going on. And when your in active addiction you want to keep it going. Until we just can't handle it anymore. We have all felt how you are feeling. All you have to do right now is try and take it easy on yourself and stay clean. We know what active drug addiction feels like and it becomes a choice.
Your doing great.
I go to NA and have found it very helpful. There is a reason why we are addicts and personally, putting down the drugs is the first step. I want to dig deeper. Find what works for you.
I'm 45 days clean and can't believe it.
The support here is powerful and there is nothing like one addict helping another.
Being brutally honest will set you free from the grips of addiction.
You are going to have a few days like this for a while, especially in the first month. This is because your neurotransmitter levels are all messed up, and need to heal. As they do, your body's chemistry slowly returns to it's normal levels and balance. Feeling down, depressed, tired, no energy, anxiety, anger is caused by low dopamine and serotonin neurotransmitter levels.
Opiates block your body's natural production and function of these neurotransmitters, which causes them to go dormant and/or die off while you are taking the drugs. When you stop taking them, your body can't produce these neurotransmitters at the levels the post-synaptic neuron receptors demand, which causes you to feel this way. Depressed, tired, anxiety, anger- all of these feelings are controlled by neurotransmitters.
It takes about a month for these neurotransmitters to return to about 50% of normal, and may take up to a year to return to 100% normal numbers and function. You can speed this up by making sure you are eating the right foods that help your body absorb and produce the elements essential for both neuron regeneration and neurotransmitter production. You can also take amino acid supplements to help raise some of these neurotransmitter levels while this healing takes place.
See the link to the page "amino acid protocol" as well as the links for dietary recomendations at the bottom of the main page.
You should be prepared for these bad days to pop up in the days ahead. They are what make "the mind game" the hardest part of addiction to overcome.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.